Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 238, NWS Atlanta, GA

July 2, 2015Bartow County, Gordon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2015, 2:44 PM EDT for Bartow County, Gordon County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 2:44 PM EDT (18:44 UTC)
Expired
Jul 2, 2015, 3:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bartow County, GA, Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 2:48 PM EDTHAIL 1Calhoun, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS52 KFFC 021844
SVRFFC
GAC015-129-021915-
/O.NEW.KFFC.SV.W.0238.150702T1844Z-150702T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GORDON COUNTY IN NORTHWESTERN GEORGIA...
  NORTH CENTRAL BARTOW COUNTY IN NORTHWESTERN GEORGIA...

* UNTIL 315 PM EDT

* AT 244 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALHOUN...
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CALHOUN...ADAIRSVILLE...RESACA...PLAINVILLE...FAIRMOUNT...RANGER...
  REDBUD...SUGAR VALLEY...OOSTANAULA...NICKELSVILLE...SONORAVILLE...
  OAKMAN...AUDUBON AND FUNKHOUSER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3461 8472 3461 8473 3460 8473 3460 8471
      3438 8469 3440 8507 3454 8509 3454 8507
      3455 8506 3461 8485 3461 8475 3462 8474
TIME...MOT...LOC 1844Z 251DEG 17KT 3449 8497 

HAIL...1.00IN
WIND...60MPH
 
$$

DJN
1 follow-up statement
536 
WWUS52 KFFC 021911
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT THU JUL 2 2015

GAC015-129-021920-
/O.EXP.KFFC.SV.W.0238.000000T0000Z-150702T1915Z/
GORDON GA-BARTOW GA-
311 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR GORDON AND NORTH CENTRAL
BARTOW COUNTIES WILL EXPIRE AT 315 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PEACHTREE CITY.

LAT...LON 3461 8472 3461 8473 3460 8473 3460 8471
      3438 8469 3440 8507 3454 8509 3454 8507
      3455 8506 3461 8485 3461 8475 3462 8474
TIME...MOT...LOC 1910Z 251DEG 17KT 3449 8497 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:50 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 2, 1:50 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT THU JUL 2 2015

.PREV DISCUSSION... /ISSUED 1042 AM EDT THU JUL 2 2015/

UPDATE...
RELATIVELY INACTIVE SO FAR THIS MORNING...BUT ISOLATED SHOWERS
HAVE BEGUN TO POP UP ACROSS NORTH GEORGIA. EXPECT THIS TREND TO
CONTINUE WITH COVERAGE AND INTENSITY INCREASING MIDDAY INTO THE
AFTERNOON. FORECAST REMAINS REPRESENTATIVE...SO NO MAJOR CHANGES
EXPECTED ATTM.

PREV DISCUSSION... /ISSUED 730 AM EDT THU JUL 2 2015/

PREV DISCUSSION... /ISSUED 352 AM EDT THU JUL 2 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
SHORT TERM PERIOD CONTINUES TO BE MARKED BY ACTIVE PATTERN AS A
SERIES OF UPPER LEVEL DISTURBANCES IN A DIRTY NORTHWEST FLOW FUNNEL
INTO THE SOUTHEAST. THE INTERACTION OF THESE DISTURBANCES WITH A
MOIST...UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HI-RES SHORT TERM MODELS CONTINUE TO HAVE
DIFFICULTY RESOLVING CONVECTION TRENDS...WITH NONE OF THE MODELS
REALLY HAVING A GOOD HANDLE ON THE SITUATION. EXPECT BEST COVERAGE
AND HIGHEST SEVERE POTENTIAL TO BE THIS AFTERNOON AND EVENING...AND
GENERALLY NORTH OF A LA GRANGE TO MACON TO SWAINSBORO LINE.
HOWEVER...ISOLATED SEVERE STORMS ARE STILL POSSIBLE OUTSIDE OF THIS
AREA.

THE MAIN THREATS CONTINUE TO BE STRONG...DAMAGING WINDS AND FREQUENT
LIGHTNING. HAIL UP TO 1 INCH IS ALSO POSSIBLE. ANOMALOUS MODELED
PRECIPITABLE WATER VALUES CONTINUE TO SUGGEST THAT LOCALLY HEAVY
RAINFALL MAY POSE A FLASH FLOOD RISK...PARTICULARLY OF LOW LYING AND
FLOOD PRONE AREAS. SPC DOES HAVE MUCH OF NORTH AND CENTRAL GEORGIA
IN A MARGINAL RISK FOR SEVERE STORMS FOR TODAY...WITH A SMALL SLIVER
OF NORTHWEST GEORGIA IN THE HIGHER SLIGHT RISK AREA.

ON A SIDE NOTE...NCAR ENSEMBLE FORECAST 1 KM REFLECTIVITY SEEMED TO
DO WELL WITH OVERALL CONVECTION TRENDS WEDNESDAY AND WEDNESDAY
NIGHT. THE 00Z RUN SEEMS TO PARALLEL CURRENT FORECAST THINKING WITH
BEST POPS STAYING ACROSS THE FAR NORTHERN ZONES. HAVE UNDER-UTILIZED
THIS PRODUCT IN THE PAST AND CAN NOT SPEAK TO ITS OVERALL SKILL IN
THIS ENVIRONMENT YET.

STORMS ARE EXPECTED TO DIMINISH SOMEWHAT OVERNIGHT...AND HAVE SCALED
BACK DAYTIME/EVENING LIKELY POPS TO LIKELY IN THE FAR NORTH...AND
THEN JUST GOOD CHANCE EARLY FRIDAY MORNING. ACTIVE PATTERN CONTINUES
FRIDAY...THOUGH STORM COVERAGE SEEMS LESS IMPRESSIVE AS OF NOW. HAVE
OPTED TO CONTINUE WITH SLIGHTLY LESS POPS FOR FRIDAY...BUT STILL IN
THE GOOD CHANCE TO LIKELY CATEGORIES.

OVERALL...NEAR NORMAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT
TERM...AND HAVE GONE WITH A BLEND OF GUIDANCE FOR BOTH HIGHS AND
LOWS.

31

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS. THE MID AND
LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE PATTERN THROUGH THE
WEEKEND AS DISTURBANCES MOVE THROUGH THE BASE OF A LONG WAVE
TROUGH PARKED OVER THE AREA. MODERATE CAPE VALUES OF 2000-2500
J/KG CONTINUE TO SUPPORT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING OVER THE WEEKEND... AND
WITH ADDED FORCING FROM OUTFLOWS AND UPPER DISTURBANCES... A FEW
SEVERE STORMS CANNOT BE RULED OUT. HOWEVER... DEEP LAYER SHEAR
VALUES OF 15-20KTS REMAIN RATHER MODEST... SUGGESTING MOST STORMS
SHOULD HOLD BELOW SEVERE LIMITS FOR THE MOST PART. THE BEST CHANCE
FOR A FEW STRONG TO SEVERE STORMS WILL BE FROM MID AFTERNOON
THROUGH EARLY EVENING WHEN CAPE AND SHEAR VALUES ARE EXPECTED TO
PEEK. ISOLATED TO SCATTERED CONVECTION WILL LIKELY LINGER
OVERNIGHT AS DISTURBANCES CONTINUE TO TRAVERSE THE AREA... BUT ANY
STRONG TO SEVERE STORM THREAT SHOULD END BY MID TO LATE EVENING
WITH LOSS OF DAYTIME HEATING.

BOTH GFS AND ECMWF ARE SHOWING THE UPPER TROUGH WEAKENING AND
SHEARING EASTWARD BY MONDAY... WITH WEAK RIDGING POSSIBLY
SETTLING OVER THE DEEP SOUTH FOR MONDAY THROUGH WEDNESDAY. WILL
REMAIN OPTIMISTIC... AND JUST SHOW A LOW CHANCE OF POPS EACH DAY
AS THE TYPICAL SUMMERTIME ISOLATED TO LOW SCATTERED COVERAGE OF
AFTERNOON STORMS ARE STILL EXPECTED.

39

&&

.AVIATION...
18Z UPDATE...
GENERALLY VFR CONDITIONS EXPECTED THROUGH THIS EVENING WITH SOME
MVFR CONDITIONS POSSIBLE BY EARLY FRIDAY MORNING. VRB WINDS WITH
GUSTS TO 25 KTS POSSIBLE IN ANY SCATTERED CONVECTION THAT AFFECTS
THE AIRFIELD THIS AFTERNOON THROUGH THE EVENING. WINDS WILL BE
8-10 KTS THIS AFTERNOON WITH SLIGHTLY HIGHER GUSTS. ADDITIONAL
CHANCES FOR CONVECTION WILL RETURN FRIDAY...ESPECIALLY DURING THE
AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE IS MEDIUM TO HIGH ON ALL ELEMENTS.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          86  69  87  70 /  60  40  50  40
ATLANTA         85  70  85  71 /  60  50  50  40
BLAIRSVILLE     78  66  78  64 /  80  70  60  60
CARTERSVILLE    84  70  84  68 /  70  70  60  50
COLUMBUS        88  73  91  72 /  60  30  40  40
GAINESVILLE     82  68  83  69 /  60  60  60  40
MACON           89  72  90  71 /  50  30  40  40
ROME            84  70  85  69 /  70  70  60  50
PEACHTREE CITY  86  70  86  70 /  60  50  50  40
VIDALIA         92  74  92  73 /  40  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Jul 2, 12:00 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT THU JUL 2 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED THUNDERSTORMS EXPECTED AGAIN TODAY...
...A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...

THE MAIN THREATS WILL BE STRONG TO DAMAGING WINDS... FREQUENT
LIGHTNING AND POSSIBLY HAIL UP TO 1 INCH. ABUNDANT MOISTURE WILL
RESULT IN LOCALLY HEAVY RAINFALL THAT COULD CAUSE FLOODING ALONG
LOW LYING AND POOR DRAINAGE AREAS.

DISCUSSION...

A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND
UNSTABLE AIR MASS TO PRODUCE SCATTERED THUNDERSTORMS AGAIN TODAY.
A FEW OF THESE STORMS COULD BECOME SEVERE... ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR SEVERE
STORMS WILL BE MAINLY NORTH OF A LA GRANGE TO MACON TO SWAINSBORO
LINE. HOWEVER... AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
ANYWHERE TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UPPER TROUGH WITH DISTURBANCES MOVING THROUGH THE FLOW WILL
INCREASE THE CHANCES FOR UNSETTLED WEATHER THROUGH THE WEEKEND.
THE GREATEST RISK FOR THUNDERSTORMS WILL BE FRIDAY THROUGH
SUNDAY DURING THE AFTERNOON AND EVENING HOURS... AND A FEW OF
THESE STORMS COULD BECOME SEVERE. THE UPPER TROUGH IS EXPECTED TO
WEAKEN AND DRIFT EAST BY MONDAY. HOWEVER... A LOW CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
FIRST HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 2, 2:27 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT THU JUL 2 2015

GAZ001>004-011-021900-
DADE GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-
227 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...WHITFIELD...
CHATTOOGA AND WALKER COUNTIES UNTIL 300 PM EDT...

AT 227 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
TRENTON TO NEAR IDER...AND MOVING EAST AT 45 MPH.

  HAZARD...WINDS 40 TO 50 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...TRION...LA FAYETTE...RISING FAWN...NAOMI...SUTTLES
MILL...VILLANOW...NOBLE...CLOUDLAND CANYON STATE PARK...SUBLIGNA...
COOPER HEIGHTS...CENTER POST...ROCK SPRING...LINWOOD AND WOOD
STATION.

LAT...LON 3482 8506 3455 8512 3452 8514 3459 8552
      3483 8558
TIME...MOT...LOC 1827Z 275DEG 40KT 3483 8560 3467 8569

DJN
Local storm report, Jul 2, 2:34 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TSTM WND DMG     1 SSW WALLACEVILLE      34.88N  85.33W
07/02/2015                   WALKER             GA   EMERGENCY MNGR

            ONE TREE DOWN ALONG CHILDRESS HOLLOW ROAD

&&

EVENT NUMBER FFC1500479

NLIST
Local storm report, Jul 2, 2:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     TRENTON                 34.87N  85.51W
07/02/2015                   DADE               GA   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN SAND MOUNTAIN...TRENTON AND
            LOOKOUT MOUNTAIN

&&

EVENT NUMBER FFC1500480

NLIST
Special weather statement, Jul 2, 2:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT THU JUL 2 2015

GAZ102-021900-
STEWART GA-
236 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 300 PM
EDT...

AT 235 PM EDT...A STRONG THUNDERSTORM WAS REPORTED 10 MILES WEST OF
LUMPKIN...MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...OMAHA...SANFORD...LOUVALE...PROVIDENCE CANYON
STATE PARK...WESTVILLE...BROOKLYN...CHARLES...KIMBROUGH AND TROUTMAN.

LAT...LON 3194 8495 3195 8496 3198 8496 3198 8504
      3215 8504 3218 8501 3220 8496 3221 8498
      3222 8498 3222 8493 3223 8492 3223 8482
      3222 8480 3223 8480 3223 8465 3222 8464
      3218 8463 3216 8465 3207 8464 3194 8466
TIME...MOT...LOC 1835Z 270DEG 27KT 3209 8496
Special weather statement, Jul 2, 2:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT THU JUL 2 2015

GAZ036>039-050-051-021930-
TALIAFERRO GA-OGLETHORPE GA-OCONEE GA-GREENE GA-CLARKE GA-WILKES GA-
238 PM EDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...OGLETHORPE...
OCONEE...GREENE...CLARKE AND WILKES COUNTIES UNTIL 330 PM EDT...

AT 238 PM EDT...A STRONG THUNDERSTORM WAS REPORTED NEAR MAXEYS...OR 8
MILES SOUTHEAST OF WATKINSVILLE...MOVING EAST AT 40 MPH.

  HAZARD...WINDS 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LEXINGTON...CRAWFORD...WOODVILLE...MAXEYS...RAYLE...ATHENS-CLARKE
COUNTY (BALANCE)...STEPHENS...CELESTE...CARTERS GROVE...BARNETT
SHOALS...WRAYSWOOD...PHILOMATH...HUTCHINGS AND VESTA.

LAT...LON 3367 8336 3385 8339 3397 8288 3368 8281
TIME...MOT...LOC 1838Z 259DEG 33KT 3378 8329

DJN
Local storm report, Jul 2, 2:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     2 SW FORT BENNING       32.33N  84.99W
07/02/2015  M62 MPH          CHATTAHOOCHEE      GA   ASOS

            FORT BENNING ASOS

&&

EVENT NUMBER FFC1500481

NLIST

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:11 PM EDTSpecial Weather StatementFFCLaurens64 min
Jul 1, 8:23 PM EDTSevere Thunderstorm WarningFFCLaurens52 min
Jul 1, 8:30 PM EDTSpecial Weather StatementFFCGlascock, Warren30 min
Jul 1, 8:56 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Treutlen64 min
Jul 2, 12:28 PM EDTSpecial Weather StatementFFCFannin32 min
Jul 2, 12:35 PM EDTSpecial Weather StatementFFCCatoosa, Dade25 min
Jul 2, 12:58 PM EDTSpecial Weather StatementFFCFannin32 min
Jul 2, 1:00 PM EDTSpecial Weather StatementFFCDade30 min
Jul 2, 1:05 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker25 min
Jul 2, 1:25 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield23 min
Jul 2, 1:39 PM EDTSpecial Weather StatementFFCMadison36 min
Jul 2, 1:47 PM EDTSpecial Weather StatementFFCMurray, Walker, Whitfield43 min
Jul 2, 1:48 PM EDTSpecial Weather StatementFFCBanks42 min
Jul 2, 1:53 PM EDTSpecial Weather StatementFFCMadison37 min
Jul 2, 2:03 PM EDTSpecial Weather StatementFFCWebster27 min
Jul 2, 2:14 PM EDTSpecial Weather StatementFFCLumpkin, White31 min
Jul 2, 2:20 PM EDTSpecial Weather StatementFFCDawson, Gordon, Pickens40 min
Jul 2, 2:26 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee49 min
Jul 2, 2:27 PM EDTSpecial Weather StatementFFCWalker33 min
Jul 2, 2:36 PM EDTSpecial Weather StatementFFCStewart24 min
Jul 2, 2:38 PM EDTSpecial Weather StatementFFCOglethorpe52 min
Jul 2, 2:49 PM EDTSpecial Weather StatementFFCMarion, Schley41 min
Jul 2, 2:55 PM EDTSpecial Weather StatementFFCCherokee35 min
Jul 2, 3:01 PM EDTSpecial Weather StatementFFCWalker44 min
Jul 2, 3:08 PM EDTSpecial Weather StatementFFCWebster37 min
Jul 2, 3:10 PM EDTSpecial Weather StatementFFCGreene35 min
Jul 2, 3:12 PM EDTSpecial Weather StatementFFCChattooga, Gordon33 min
Jul 2, 3:16 PM EDTSpecial Weather StatementFFCWilkes29 min
Jul 2, 3:18 PM EDTSpecial Weather StatementFFCHall, Jackson27 min
Jul 2, 3:19 PM EDTSpecial Weather StatementFFCBleckley, Pulaski26 min
Jul 2, 3:25 PM EDTSpecial Weather StatementFFCMacon, Taylor35 min
Jul 2, 3:26 PM EDTSpecial Weather StatementFFCCrisp34 min
Jul 2, 3:28 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 2, 3:39 PM EDTSpecial Weather StatementFFCClarke, Jackson36 min
Jul 2, 3:45 PM EDTSpecial Weather StatementFFCWilcox30 min
Jul 2, 3:52 PM EDTSpecial Weather StatementFFCDodge23 min
Jul 2, 3:53 PM EDTSpecial Weather StatementFFCForsyth37 min
Jul 2, 3:56 PM EDTSpecial Weather StatementFFCHouston, Peach34 min
Jul 2, 3:58 PM EDTSpecial Weather StatementFFCClarke, Madison, Oglethorpe32 min
Jul 2, 4:05 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe25 min
Jul 2, 4:06 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler39 min
Jul 2, 4:10 PM EDTSpecial Weather StatementFFCJefferson35 min
Jul 2, 4:15 PM EDTSpecial Weather StatementFFCBarrow30 min
Jul 2, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Jul 2, 4:22 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Houston, Laurens, Twiggs, Wilkinson53 min
Jul 2, 4:31 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes29 min
Jul 2, 4:40 PM EDTSpecial Weather StatementFFCJohnson50 min
Jul 2, 4:42 PM EDTSpecial Weather StatementFFCOconee, Walton33 min
Jul 2, 4:48 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler57 min
Jul 2, 5:08 PM EDTSevere Thunderstorm WarningFFCBleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson52 min
Jul 2, 5:10 PM EDTSpecial Weather StatementFFCEmanuel35 min
Jul 2, 5:12 PM EDTSpecial Weather StatementFFCWarren33 min
Jul 2, 5:22 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 2, 5:33 PM EDTSpecial Weather StatementFFCJohnson27 min
Jul 2, 5:40 PM EDTSpecial Weather StatementFFCBaldwin35 min
Jul 2, 5:43 PM EDTSpecial Weather StatementFFCWarren32 min
Jul 2, 5:45 PM EDTSpecial Weather StatementFFCToombs30 min
Jul 2, 6:16 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 2, 6:20 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.